~*~ It’s Like The Worse Hangover ~*~

how to use klonopin for opiate withdrawal symptoms opiate addiction support

Hello, My Dear Fellow Bloggers and Freinds…  

How are you this weekend?  I truly hope you have all been enjoying it no matter what you have done.

I’ve actually been feeling rather lousy over the last week.  I mean, other than the amount of stress I’m under, I have been feeling sickly.  It didn’t dawn on me until Friday late afternoon what it was that was actually making me feel this way.  

It was back on July 3rd., that I had seen my psychiatrist for the first time in months.  She had taken me off Klonopin.  It was originally prescribed to me for insomnia and anxiety that I was experiencing.  I was on it for close to nine months or so.  She had taken me off that, and in its place, I was prescribed Vistaril.  Prior to this visit with her, I had run out of the Klonopin a week or so beforehand.  

KLONOPIN WITHDRAWAL infographic

Well, I’m actually going through withdrawals from the Klonopin, and it’s like one of the worse hangovers is the best way I can describe it.  My whole body is tense, I’m nauseated, I feel very anxious, my sleeping cycle is all over the place, and when I do sleep, it’s such an exhausting experience, the vivid, horrible dreams I’ve been having.  I’ve been overly irritable, shaky, almost feel like I’m crawling out of my skin.  

My self-care routine has been practically non-existent for close to a week.  I have virtually no energy whatsoever, and I have found myself isolating even more so than before.  My friends want to hang out and I just want to be left alone.  I just want to crawl under a rock and hide.  

I was chatting back and forth with a fellow blogger, Sue from “My Loud Bipolar Whispers” and she said that the withdrawals can last over two months.  (Oh, Joy!) Had I known that it was going to be like this, I would have never taken this medication. 

Has anyone else ever had withdrawals from Klonopin?  What did you do to get through it?

It’s almost 2:30 pm EST, and I have got to force myself to take a shower and get something, anything accomplished today.  Hell, this upcoming week, I have so much on my plate that I need to do in order to resolve the health insurance issue, the issue with the internet service I’ve been paying for so my mother can use her computer.  Just seeing it from my perspective only, almost seems impossible feeling the way I do now.  

The three things that have kept me somewhat grounded is reading other’s blogs, and playing catch up and writing, and my parrot, Peanut talking back and forth with him.  He helps me so much, I don’t know what I would do without him.  He is so intuitive in knowing how I feel.  “Are you okay?” – “I love you, Mommy.” – “It’s alright.”  Amongst all the other things he says to keep me calm.

Okay, enough of this rambling and obvious complaining.  Yet, I would like to hear from you, the readers, if you have ever experienced withdrawals from this medication.  What did you do to ease the horrible reactions?

Thank you for reading.

Take Care & God Bless,

Beckie

 

25 comments

  1. Oh Beckie, so sorry to hear you are going through this!!! I went through this with my Ativan about fifteen years ago. I was such a mess of insecurity that I was afraid to call my doctor for refills. Now, I have been on this drug, another benzodiazepine, for over twenty five years. My mother was on a much higher dose then me, but it did help her, and the first time I took one it knocked me out completely, unfortunately, at the reception after my mother’s funeral-in a room full of my closest friends. :)- I suffer from CPTSD, OCD, Anorexia, Alcoholism and GERD. I don’t get down on myself for taking it, as it helps me-tremendously. I am sure the doctor wouldn’t even try at this point, to take me off of the drug. Anyway, back to the original tale. I was off of it at a time when my father, who lived two hours away, was in a hospital with renal failure and a myriad of health problems. I was also a bartender/waitress in a busy Italian restaurant. I was, as you say, crawling out of my skin. A nervous wreck. I used Benadryl to sleep. I was just opening up the bar one morning when a regular sat down. He asked what was wrong and I told him the truth. “Call your doctor, as soon as you can.” So, I did. I had tried one of the OTC herbs that calm you (valerian root) and did find that helpful. Yet, as my physician said, that’s equivalent to pissing in the ocean. I pray you consult your physician and go from there. You should have been weaned off of the Klonopin, and maybe the doctor can prescribe a mild sedative. ❤ HUGS.

    Liked by 1 person

  2. I consider myself lucky that I didn’t have withdrawal symptoms when the doc took me off Klonopin. Even he was surprised. I’m sorry you’re going through this. Peanut sounds like a good pal to have around. 🌻

    Liked by 1 person

  3. I am so sorry you are going through a very difficult time. I have never had any withdrawals because I was so scared to become addicted or dependent on anything really. I watched my mother fight alcohol my entire life and now I am watching my husband battle withdrawal to the fullest!
    Be patient with yourself through this battle. I know you are strong enough, but I also know how far it is. You can try what my husband does, minus the hateful and evil outbursts, but he naps a lot. I wish you luck and remember I am here for you!

    Liked by 1 person

  4. Feeling for you here. I don’t know this drug (only any experience with SSRI), but it sounds like trouble if it’s so hard to withdraw from. Please look after yourself and don’t worry about getting anything done – life can wait for you a wee while.

    Liked by 1 person

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s